Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 198, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 10, 2007, 5:59 PM CDT for Gonzales County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2007, 5:59 PM CDT (22:59 UTC)
- Expired
- May 10, 2007, 6:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 66 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 6:30 PM CDT | TSTM WND DMG | 15 Ne Gonzales, TX | SEVERAL TREES DAMAGED AND TREE LIMBS BROKEN OFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 5:54 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 102259 SVREWX TXC177-102345- /O.NEW.KEWX.SV.W.0198.070510T2259Z-070510T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 601 PM CDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GONZALES COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL 645 PM CDT * AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WAELDER...OR ABOUT 11 MILES NORTH OF GONZALES...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WAELDER BY 605 PM CDT... LAT...LON 2975 9734 2965 9763 2940 9726 2964 9719 $$
3 follow-up statements
000
WWUS54 KEWX 102314
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
614 PM CDT THU MAY 10 2007
TXC177-102345-
/O.CON.KEWX.SV.W.0198.000000T0000Z-070510T2345Z/
GONZALES TX-
614 PM CDT THU MAY 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR GONZALES COUNTY...
AT 612 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR WAELDER...OR ABOUT 10 MILES NORTHEAST OF
GONZALES...MOVING SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL GONZALES COUNTY AT 630 PM CDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 2975 9729 2963 9762 2949 9775 2940 9726
2966 9719
$$000
WWUS54 KEWX 102330
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 PM CDT THU MAY 10 2007
TXC177-102345-
/O.CON.KEWX.SV.W.0198.000000T0000Z-070510T2345Z/
GONZALES TX-
630 PM CDT THU MAY 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR GONZALES COUNTY...
AT 630 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 8 MILES SOUTH OF WAELDER...OR ABOUT 8 MILES
WEST OF MOULTON...MOVING SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL GONZALES COUNTY AT 640 PM CDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 2975 9729 2963 9762 2949 9775 2940 9726
2966 9719
$$000 WWUS54 KEWX 102347 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 646 PM CDT THU MAY 10 2007 TXC177-102356- /O.EXP.KEWX.SV.W.0198.000000T0000Z-070510T2345Z/ GONZALES TX- 646 PM CDT THU MAY 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR GONZALES COUNTY EXPIRES AT 645 PM CDT... THE SEVERE THUNDERSTORM WARNING FOR GONZALES COUNTY IS ALLOWED TO EXPIRE AS THE SEVERE STORM HAS MOVED SOUTHEAST INTO LAVACA COUNTY. SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH ISOLATED THUNDERSTORMS OVER GONZALES COUNTY FOR THE NEXT HOUR. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR SOUTH CENTRAL TEXAS. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:19 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 10, 3:19 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 319 PM CDT THU MAY 10 2007 .DISCUSSION... WATER VAPOR SATELLITE IMAGERY SHOWS THE UPPER LEVEL LOW PRESSURE CENTER OVER CENTRAL TEXAS AND MOVING TOWARD THE SOUTHEAST. THIS LOW IS PULLING DRY AIR DOWN INTO SOUTH CENTRAL TEXAS. AS THIS FEATURE MOVES ACROSS CENTRAL TEXAS THERE WILL STILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE EASTERN PART OF OUR CWA. MODEL SOUNDINGS FOR OUR EASTERN COUNTIES SHOW MARGINAL INSTABILITY WHILE FARTHER WEST CONVECTION LOOK UNLIKELY. HAVE INCLUDED LOW END CHANCE POPS IN THE EAST AND SLIGHT CHANCE ALONG AND AROUND I-35. AN UPPER RIDGE WILL REPLACE THE LOW TOMORROW AND THINGS WILL DRY OUT FRIDAY. THE WEEKEND WILL SEE A COUPLE OF WEAK SHORT WAVES SWING THROUGH BRINGING LOW END CHANCE POPS TO THE NORTHEAST SATURDAY AFTERNOON AND AGAIN SUNDAY AFTERNOON. THE RIDGE WILL REGAIN CONTROL MONDAY. THEN ANOTHER UPPER LEVEL TROUGH WILL PASS THROUGH NORTH TEXAS MID-WEEK AND BRING A SLIGHT CHANCE FOR THUNDERSTORMS TO THE NORTHERN HALF OF THE CWA. TEMPS WILL MAKE A STEADY CLIMB TO HIGHS IN THE MID TO UPPER 80S BY MONDAY AND STAY IN THAT RANGE THROUGH THE END OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 83 65 86 66 / 20 10 10 30 20 AUSTIN BERGSTROM INTL AIRPORT 62 83 61 86 62 / 20 10 10 30 20 DEL RIO INTL AIRPORT 63 86 65 89 66 / - - - 10 10 SAN ANTONIO INTL AIRPORT 64 83 65 86 64 / 20 - 10 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 05/11/03
Hazardous weather outlook, May 10, 4:23 AM CDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 423 AM CDT THU MAY 10 2007 TXZ171>173-183>194-202>209-217>225-228-110930- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 423 AM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS EASTERN SECTIONS OF SOUTH CENTRAL TEXAS. THE THREATS ARE HAIL AND LOCALLY DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:11 PM CDT | Flash Flood Warning | EWX | Real, Uvalde | 3 hr |
| May 9, 7:15 PM CDT | Severe Thunderstorm Warning | EWX | Maverick, Zavala | 60 min |
| May 9, 8:14 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 61 min |
| May 9, 8:54 PM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| May 10, 6:46 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.